Skip to content
MS Off my MS Meds
avatar
cactibabe1 posted:
Due to the severe ongoing hiving from MS medication had to go off all MS meds and scheduled to meet with experts at MS Center in my state per doctor. Injectable meds are not for me due to my severe hives. Taking a medication that introduces hives into the system was the worse for someone with allergys. I must spend a few months in a relapse fear and MS discomfort from a med that does not respond to other meds to stop hives. Co who makes med pretends they are not aware of how severe hives are? When they call it mostly to gather info. Seem shocked or surprised over the non stop painful hives. There are several MS blogs from others with MS going back to 2008 with the same attack and symptoms. When Co mentions hives on med info, they word it for one to think it a mild hiving or may cause you to hive.

This is non stop day after day red, buring itching hives that last up to a year or more. They do not even offer a med to take to stop it. If med causes a severe reaction then you should offer a counter med.
Reply
 
avatar
whitefrazier responded:
I am in the same boat. I have been recently diagnosed with chronic hives. One of medications for it that helps is called Atarax (Hydroxyzine). I hope this helps. It does make/help me sleep. The itching keeps me up at night.
 
avatar
cactibabe1 replied to whitefrazier's response:
Thanks for the email. I been so down over this I stop going out. The allergist said its triggered an allergent in the immune system to other meds, additives and now preservitives. I had food allergies but did not hive when avoiding them. Now I am hiving to things never hived to before. Food colors, lemon juice bottled, soda etc. I am slim from not being able to eat wrong foods now I am the stick person with a head. Humor the only thing keeping me up but each day I have to see where hives are. If there on my cheek, eyes & lips can not go out from the swelling or can not talk clearly.

Looks like a work over on me. If their on neck, back etc I can hide with clothing. Small ones on face make up. My allergist said nothing he can do its not responding to itch creams or histamine's only prednisone slows them but does not stop it. I found 5 MS blogs on different sites same attack. I am going to MS Center in late Aug per neuro to discuss advance meds instead of daily injectables since I been off meds for 90 days.I can not even take MS med for walking from this. I am wiped out too tired to do anything and putting health at risk. I 've been told to get a lawyer. Most lawyers say companies get away with it by just saying it causes hives. Does not mention their non stopping for months into a year.

Hives should be something that stops when med or food is stopped not on going dailly after it is stopped and triggering other attacks and health risk. Thanks for understanding.


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Help Our Community & Experts Help You - Please Read
Welcome to the WebMD Multiple Sclerosis Community! Please don't respond to this discussion. Instead, please read before you start your ... More
Was this Helpful?
106 of 108 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.